Dear Doc, This Is More A Nails Question Really. I Have A Problem

Question

Dear doc, this is more a nails question really. I have a problem with soft bendy finger nails. I can’t chalk it down to lack of vitamins because I take a multi vitamin supplement daily. Do you have any advice for me?

Submitted by Leana Henke on 3 January 2013

Answer

Hi there! Thank-you for your enquiry. It could be a number of things that causes this. Sometimes it’s as simple as genetics. Other times you’ll find that if you’re on any chronic medication or you suffer from an auto immune disease or your health is compromised in some way, your nails will be thin and “bendy”. I’m glad that you’re taking a multivitamin, but are you taking something specifically for your nails? You need to take a supplement that is high in calcium, magnesium and potassium. There are some great hair and nail supplements out there. Solal makes really great supplements; check out their website. Sometimes you’ll also find that your hair and nails and skin will be thin and weak if you are deficient in certain vitamins and minerals and then it requires you to simply supplement that particular component. You can have blood tests to ascertain if this is something you may suffer with. There are quite a few patients who suffer with weak nails who find that the simple stimulation from a monthly manicure is helpful in building up the nails again.

Want to ask a question? Sign in here sign up now

More Questions

Question from Meghan

Question

Hi Dr Allem, I have very sensitive lips. When I wear lipstick my lips become extremely dry and they peel the next day. Can you recommend a product to help and maybe even a lipstick brand that I could wear? Thanks so much!

View the answer

| Submitted by Meghan on 11 December 2017

Question from From Matshepiso Daemane

Question

Is Even & Lovely a dermatologically tested?

View the answer

| Submitted by From Matshepiso Daemane on 11 December 2017

Question from Cindi

Question

Hi, I recently developed a rash on the side of my underarm (just outside of the underarm area). I thought it was just heat or friction, but it has been a week and it has not gone away or shown any change. It doesn’t hurt, but its sensitive, red ans makes me feel self conscious in strappy shirts. Is there something else that could’ve caused this and what is the best way to treat it?

View the answer

| Submitted by Cindi on 23 November 2017

Question from Chandni Jivan

Question

Is it normal for your skin to peel after using a liquid foundation?

View the answer

| Submitted by Chandni Jivan on 23 October 2017

Question from Nobahle Sibanyoni

Question

Hello Dr M.

I have major sensitive skin with terrible discoloration, and now I have developed a massive rash that and with all the products that I have tried both natural and chemical based, my face just burns and since it is sensitive to every thing I have tried, it has now gotten flaky and I also have hyper-pigmentation. I was told to get persivate cream and cetaphil clanser and lotion, but my skin burns and dries after moisturizing. what should I do next?

View the answer

| Submitted by Nobahle Sibanyoni on 23 October 2017

BeautySouthAfrica - your pre-shop stop for all things beauty

Beautysouthafrica.com is South Africa’s most comprehensive online beauty magazine and your pre-shop stop for product information and reviews. From the latest international make-up trends to the hottest new products on the market, we offer insights into the glamorous world of beauty. Join like-minded beauty fanatics in our loyalty program and earn points, trial beauty products and share your experiences.

Become a beauty addict!

Get great deals and climb the ladder to a Gold Star!

×

Sign In

×